Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 92, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2016, 5:11 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 34 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2016, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 28, 2016, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 19 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:11 PM CDT | TSTM WND DMG | 2 E Nashville, TN | SHINGLES BLOWN OFF THE ROOF OF A HOME IN EAST NASHVILLE |
| Jun 28, 5:16 PM CDT | TSTM WND GST 51 | Nashville Airport, TN | BNA ASOS MEASURED A WIND GUST OF 44 KNOTS / 51 MPH |
| Jun 28, 5:17 PM CDT | TSTM WND DMG | Antioch, TN | A FEW TREES DOWN IN THE ANTIOCH AREA. |
| Jun 28, 5:18 PM CDT | TSTM WND DMG | 2 Nw Antioch, TN | LARGE TREE UPROOTED ONTO A HOUSE IN THE HILLBROOK AREA |
| Jun 28, 5:20 PM CDT | TSTM WND DMG | 1 Nnw Antioch, TN | *** 1 INJ *** A LARGE TREE FELL ONTO A CAR ON WAIKIKI BLVD AT RICHARDS ROAD IN ANTIOCH. ONE WOMAN IN THE VEHICLE REPORTEDLY SUFFERED MINOR INJURIES. |
| Jun 28, 5:40 PM CDT | TSTM WND DMG | 1 Nne Nolensville, TN | A TREE TOOK OUT A POWER LINE AND CLIPPED THE CORNER OF A HOUSE ON TIMBERSIDE DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451
WUUS54 KOHX 282211
SVROHX
TNC037-149-187-282245-
/O.NEW.KOHX.SV.W.0092.160628T2211Z-160628T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 545 PM CDT
* AT 510 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NASHVILLE
INTERNATIONAL AIRPORT...OR NEAR DONELSON...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED AND PUBLIC REPORTED. AT 505 PM CDT...THE
PUBLIC REPORTED PENNY SIZE HAIL AND TREES DOWN IN THE
EAST NASHVILLE AND OPRYLAND AREAS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...NASHVILLE...SMYRNA...BRENTWOOD...
LA VERGNE...NOLENSVILLE...OAK HILL...HERMITAGE...ANTIOCH...
BERRY HILL...PERCY PRIEST LAKE AND TRIUNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3622 8661 3614 8656 3592 8640 3582 8673
3617 8682
TIME...MOT...LOC 2210Z 341DEG 21KT 3613 8669
HAIL...0.75IN
WIND...60MPH
$$
SHAMBURGER2 follow-up statements
773
WWUS54 KOHX 282220
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT TUE JUN 28 2016
TNC037-149-187-282245-
/O.CON.KOHX.SV.W.0092.000000T0000Z-160628T2245Z/
DAVIDSON TN-RUTHERFORD TN-WILLIAMSON TN-
520 PM CDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN DAVIDSON...NORTHWESTERN RUTHERFORD AND NORTHEASTERN
WILLIAMSON COUNTIES...
AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANTIOCH...OR 9
MILES SOUTHEAST OF NASHVILLE...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 515 PM...SPOTTERS
REPORTED SEVERAL TREES BLOWN DOWN IN EAST NASHVILLE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...NASHVILLE...SMYRNA...BRENTWOOD...
LA VERGNE...NOLENSVILLE...OAK HILL...HERMITAGE...ANTIOCH...
BERRY HILL...PERCY PRIEST LAKE AND TRIUNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3622 8661 3614 8656 3592 8640 3582 8673
3617 8682
TIME...MOT...LOC 2219Z 341DEG 21KT 3608 8667
HAIL...0.75IN
WIND...60MPH
$$
SHAMBURGER709
WWUS54 KOHX 282229
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT TUE JUN 28 2016
TNC037-149-187-282245-
/O.CON.KOHX.SV.W.0092.000000T0000Z-160628T2245Z/
DAVIDSON TN-RUTHERFORD TN-WILLIAMSON TN-
529 PM CDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN DAVIDSON...NORTHWESTERN RUTHERFORD AND NORTHEASTERN
WILLIAMSON COUNTIES...
AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NOLENSVILLE...OR 11 MILES NORTHEAST OF FRANKLIN...MOVING SOUTH AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 516 PM...SEVERAL TREES WERE
REPORTEDLY BLOWN DOWN WITH THIS STORM. NASHVILLE
INTERNATIONAL AIRPORT MEASURED A WIND GUST OF 51 MPH WITH
THIS STORM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...
NOLENSVILLE...OAK HILL...ANTIOCH...TRIUNE AND PERCY PRIEST LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3615 8657 3592 8640 3582 8673 3609 8680
TIME...MOT...LOC 2228Z 346DEG 25KT 3600 8666
HAIL...0.75IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:22 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 28, 3:22 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 322 PM CDT TUE JUN 28 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Since an isolated shower has popped up just northwest of the office and another one is developing just north of the Cumberland Plateau, will go ahead and just us a broad-brush slight chance pop for the entire area this afternoon and evening. It still looks like the best chance will be over western areas, where moisture environment is most favorable. However, looks like an isolated storm or two will also be possible over eastern counties as well. && .AVIATION... 18Z TAF DISCUSSION. Basically good flying weather for the next 24 hours as surface front moves down through the area followed by high pressure with light northerly flow reinforcing the somewhat dry air mass that is already in place. Good subsidence across the area next 24 hours will keep clouds at a minimum. Fog potential looks low tonight except for perhaps some brief mvfr conditions due to fog along the plateau. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........01/Boyd
Hazardous weather outlook, Jun 28, 10:38 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CDT TUE JUN 28 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-291000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1038 AM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOYD 01
In the hours before
Special weather statement, Jun 28, 4:02 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT TUE JUN 28 2016
TNZ025>027-059-282145-
CHEATHAM TN-DAVIDSON TN-DICKSON TN-WILLIAMSON TN-
402 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON...EASTERN
DICKSON...CHEATHAM AND NORTHWESTERN WILLIAMSON COUNTIES UNTIL 445 PM
CDT...
AT 401 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF ASHLAND CITY...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DICKSON...ASHLAND CITY...FOREST HILLS...OAK HILL...WHITE BLUFF...
BELLE MEADE...KINGSTON SPRINGS...PEGRAM...BURNS...BELLEVUE...
FAIRVIEW...PLEASANT VIEW...CHARLOTTE...BERRY HILL...BEAMAN PARK...
BELLS BEND AND CHEATHAM DAM.
LAT...LON 3639 8701 3637 8699 3637 8698 3609 8674
3595 8720 3596 8722 3597 8735 3632 8736
3632 8729 3635 8728 3636 8726 3637 8725
3639 8722 3643 8708
TIME...MOT...LOC 2101Z 333DEG 23KT 3632 8721
BARNWELLSpecial weather statement, Jun 28, 4:12 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT TUE JUN 28 2016
TNZ006-025-026-282200-
CHEATHAM TN-MONTGOMERY TN-DICKSON TN-
412 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...NORTHWESTERN CHEATHAM
AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 500 PM CDT...
AT 411 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTH OF CLARKSVILLE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DICKSON...WHITE BLUFF...CHARLOTTE...VANLEER...SLAYDEN...
CUNNINGHAM AND CHEATHAM DAM.
LAT...LON 3640 8722 3630 8717 3609 8718 3610 8754
3618 8757 3623 8753 3625 8753 3625 8752
3633 8751 3634 8752 3640 8750
TIME...MOT...LOC 2111Z 333DEG 18KT 3634 8738
SHAMBURGERSpecial weather statement, Jun 28, 4:17 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT TUE JUN 28 2016
TNZ010-031-033-282200-
OVERTON TN-CLAY TN-JACKSON TN-
417 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY...NORTHWESTERN
OVERTON AND NORTHEASTERN JACKSON COUNTIES UNTIL 500 PM CDT...
AT 417 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CELINA...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...CELINA...STANDING STONE STATE PARK AND MOSS.
LAT...LON 3636 8524 3629 8560 3660 8568 3662 8560
3661 8550 3662 8543
TIME...MOT...LOC 2117Z 336DEG 13KT 3655 8552
SHAMBURGERSpecial weather statement, Jun 28, 4:36 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 436 PM CDT TUE JUN 28 2016 TNZ025>027-057-059-282230- CHEATHAM TN-DAVIDSON TN-DICKSON TN-WILLIAMSON TN-HICKMAN TN- 436 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON... DICKSON...SOUTHEASTERN CHEATHAM...WILLIAMSON AND NORTHEASTERN HICKMAN COUNTIES UNTIL 530 PM CDT... AT 435 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DICKSON TO NEAR NASHVILLE. MOVEMENT WAS SOUTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FRANKLIN...DICKSON...ASHLAND CITY...NASHVILLE...BRENTWOOD... NOLENSVILLE...FOREST HILLS...OAK HILL...WHITE BLUFF...BELLE MEADE... KINGSTON SPRINGS...PEGRAM...BURNS...BELLEVUE...FAIRVIEW... CHARLOTTE...BERRY HILL...VANLEER...SLAYDEN AND BEAMAN PARK. LAT...LON 3630 8683 3584 8665 3587 8755 3631 8751 TIME...MOT...LOC 2135Z 345DEG 19KT 3621 8741 3620 8688 SHAMBURGER
Special weather statement, Jun 28, 4:54 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT TUE JUN 28 2016
TNZ027-028-059-062-282245-
DAVIDSON TN-WILLIAMSON TN-WILSON TN-RUTHERFORD TN-
454 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAVIDSON...NORTHWESTERN
RUTHERFORD...NORTHEASTERN WILLIAMSON AND SOUTHWESTERN WILSON COUNTIES
UNTIL 545 PM CDT...
AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MADISON...OR NEAR NASHVILLE...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MADISON...SMYRNA...LA VERGNE...MOUNT JULIET...GOODLETTSVILLE...
NOLENSVILLE...LAKEWOOD...HERMITAGE...WALTERHILL...OLD HICKORY...RURAL
HILL...ANTIOCH...BERRY HILL AND PERCY PRIEST LAKE.
LAT...LON 3631 8669 3625 8664 3624 8657 3596 8630
3584 8665 3627 8682
TIME...MOT...LOC 2154Z 336DEG 18KT 3621 8670
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:25 AM CDT | Dense Fog Advisory | OHX | Cheatham, Clay, Davidson, Dickson, Hickman, Houston and 15 more | 6 hr |
| Jun 28, 4:02 PM CDT | Special Weather Statement | OHX | Cheatham | 43 min |
| Jun 28, 4:12 PM CDT | Special Weather Statement | OHX | Dickson | 48 min |
| Jun 28, 4:17 PM CDT | Special Weather Statement | OHX | Clay | 43 min |
| Jun 28, 4:36 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Williamson | 54 min |
| Jun 28, 4:54 PM CDT | Special Weather Statement | OHX | Davidson | 51 min |
| Jun 28, 5:39 PM CDT | Special Weather Statement | OHX | Montgomery | 66 min |
| Jun 28, 5:45 PM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jun 28, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 37 min |
| Jun 28, 6:28 PM CDT | Special Weather Statement | OHX | Marshall | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.